MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PINPOINT CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PINPOINT CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number PC9002
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Death (1802); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that there was patient death.Please note that there is no alleged deficiency with the reported devices and it cannot be determined at this time, which, if any, of the reported devices may have caused or contributed to patient outcome.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: "none of the products are defective/faulty or were involved at the time of death.Patient died during open colon interposition surgery.Products were placed in the thorax only to illuminate.During the surgery, the light guide cable, lens and camera were used to illuminate deeper into the patient's open thorax (to help the doctors see better).The devices are demo goods from our sales rep.Our sales rep was present during the surgery." probable root cause: according the the customer provided event description, no failure or malfunction was associated with the pinpoint system.The patient death which occurred during the case was a separate issue not related to any of the pinpoint devices.The reported failure mode will be monitored for future reoccurrence.The device manufacture date is not known.H3 other text : 81.

Brand Name
PINPOINT CAMERA HEAD
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
burnaby
san jose CA 95138
MDR Report Key10532262
Report Number3012345110-2020-00005
Device Sequence Number13770504
Product Code GCJ
UDI-Device Identifier00858701006551
UDI-Public00858701006551
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC9002
Device Catalogue NumberPC9002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR